Vehicle routing with stochastic demands. Properties and solution frameworks

Moshe Dror, Gilbert Laporte, Pierre Trudeau

Research output: Contribution to journalArticlepeer-review

204 Scopus citations


This paper considers the vehicle routing problem with stochastic demands. The objective is to provide an overview of this problem, and to examine a variety of solution methodologies. The concepts and the main issues are reviewed along with some properties of optimal solutions. The existing stochastic mathematical programming formulations are presented and compared and a new formulation is proposed. A new solution framework for the problem using Markovian decision processes is then presented.

Original languageEnglish (US)
Pages (from-to)166-176
Number of pages11
JournalTransportation Science
Issue number3
StatePublished - 1989

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Transportation


Dive into the research topics of 'Vehicle routing with stochastic demands. Properties and solution frameworks'. Together they form a unique fingerprint.

Cite this